MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in the aneurysm embolization case, resistance was encountered when the subject guidewire was delivered inside the guide catheter.Under the x-ray it was found that the distal tip of subject guidewire was kinked, and when it was retrieved, it was found that 10 cm from the distal end of subject guidewire was fractured.The subject guidewire was replaced, and procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was seen to be kinked/bent.The guidewire was seen to be broken/fractured and stretched 191 cm from the proximal end.The guidewire distal end was seen to be kinked/bent.The core wire distal end was observed through the distal tip dome.The guidewire ptfe was seen to be damaged approx.30 cm from the proximal.The functional inspection could not be performed due to the damage noted to the guidewire.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip kinked/bent and broken fractured during use were confirmed.The reported guidewire difficult to advance could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specification when received due to the damage noted.It was reported that when using a guidewire to deliver inside the guide catheter, the operator felt resistance.Under x-ray it could be found the guidewire kinked in the catheter.Withdrew it out and found 10cm from distal of guidewire was fractured.Additional information received indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was not tortuous.The guidewire tip was shaped 45°.The wire was not torqued to overcome the resistance.The device was returned, and it was confirmed that the distal end had been fractured, there was also stretching and kinking noted to the distal end.There was some kinking and damage to the ptfe coating noted to the proximal end of the guidewire.It is probable that there were anatomical and/or procedural factors present during the clinical procedure which caused the reported difficulty to advance the guidewire and the subsequent fracture and stretching noted to the returned device.An assignable cause of procedural factors will be assigned to the reported guidewire difficult to advance, guidewire distal end/tip kinked/bent and guidewire distal end/tip broken/fractured during use and to the analysed guidewire distal end/tip kinked/bent, guidewire distal tip stretched and guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets company¿s design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal end of the guidewire was kinked as a result of handling of the device.The proximal ptfe coating damage is indicative of damage from the torque device, either due to an under tightened torque device or removal of the torque device after use.An assignable cause of handling damage will be assigned to the analysed guidewire kinked/bent and guidewire ptfe coating peeling.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21840640
Report Number3012931345-2025-00078
Device Sequence Number15628101
Product Code DQX
UDI-Device Identifier04546540688767
UDI-Public(01)04546540688767(17)270701(10)0000688141
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326410
Device Lot Number0000688141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (MANUFACTURER: UNKNOWN).
Patient Age63 YR
Patient SexFemale
Patient Weight65 KG
Patient RaceAsian